Alert archive / New York / Special Marine Warnings in 2012

Special Marine Warning 21, NWS New York, NY

June 25, 2012

NWS New York, NY issued this special marine warning at Jun 25, 2012, 10:39 AM EDT. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2012, 10:39 AM EDT (14:39 UTC)
Expired
Jun 25, 2012, 11:45 AM EDT
In force
66 min
Issued by
NWS New York, NY
Area
Storm-based polygon

The radar

The Brookhaven radar (KOKX), 70 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 2.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1055 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1055 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WHUS51 KOKX 251439
SMWOKX
ANZ350-370-251545-
/O.NEW.KOKX.MA.W.0021.120625T1439Z-120625T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1039 AM EDT MON JUN 25 2012

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM...
  WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM...

* UNTIL 1145 AM EDT...

* AT 1034 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 KNOTS FROM
  12 NM NORTHWEST OF BUOY 44017 TO 22 NM SOUTHWEST OF BUOY 44025...
  MOVING EAST AT 45 KT.

* THE THUNDERSTORMS WILL BE NEAR...
  BUOY 44017 AROUND 1050 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM MONDAY
AFTERNOON FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4028 7192 4004 7270 3996 7306 3995 7328
      3991 7336 3993 7337 4008 7301 4043 7252
      4059 7238 4092 7218 4094 7175 4047 7139
TIME...MOT...LOC 1439Z 265DEG 44KT 4085 7211 4059 7225
          4044 7239 4031 7254 4024 7267 4009 7288
          4000 7310 3994 7333

$$

DSW
1 follow-up statement
415 
FZUS71 KOKX 251520
MWSOKX

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1120 AM EDT MON JUN 25 2012

ANZ350-370-251545-
/O.CON.KOKX.MA.W.0021.000000T0000Z-120625T1545Z/
1120 AM EDT MON JUN 25 2012

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT...

FOR THE FOLLOWING AREAS...
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM...
WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM...

AT 1118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 
KNOTS FROM 18 MILES EAST OF BUOY 44017 TO 26 MILES SOUTH OF BUOY 
44025...MOVING EAST AT 50 MPH.

THESE STRONG THUNDERSTORMS WILL BE NEAR
  WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM AT
  1130 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

&&

LAT...LON 4037 7172 4027 7194 4004 7270 3996 7315
      4008 7285 4015 7259 4036 7227 4050 7206
      4083 7183 4084 7168 4047 7139
TIME...MOT...LOC 1520Z 263DEG 42KT 4075 7163 4051 7178
          4034 7199 4026 7214 4012 7236 4003 7255
          3996 7278 3987 7310

$$

DSW

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special marine warning went out at Jun 25, 9:45 AM EDT, 54 minutes earlier.

Area forecast discussion, Jun 25, 9:45 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
945 AM EDT MON JUN 25 2012

.SYNOPSIS...
A COLD FRONT PASSES THROUGH THE REGION TODAY. AN UPPER LEVEL SYSTEM
OVER THE REGION WILL SLOWLY DRIFT INTO NORTHERN NEW ENGLAND ON
TUESDAY...EVENTUALLY REACHING THE MARITIMES BY THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH 425 IS IN EFFECT UNTIL 2 PM FOR SOUTHERN
CT...PORTIONS OF THE HUDSON RIVER VALLEY...NORTHEAST NJ...AND LONG
ISLAND.

A LINE OF HEAVY SHOWERS AND TSTMS ACCOMPANIED BY FREQUENT INTENSE
LIGHTNING...TORRENTIAL RAIN...WIND GUSTS OF 30 TO 45 MPH AND SMALL
HAIL CONTINUES MOVING EAST ACROSS SE CT...SUFFOLK COUNTY LONG
ISLAND AND COASTAL NJ.

ANOTHER LINE OF SCT SHOWERS AND TSTMS CONTS TO DEVELOP JUST AHEAD OF
THE COLD FRONT ACROSS SE PA SW ACROSS MD AND NORTHERN VA...WHICH WILL
IMPACT THE AREA LATER THIS MORNING THRU EARLY AFTERNOON.

TEMPERATURES AND DEW POINTS WERE ADJUSTED TO REFLECT THE LATEST
OBSERVATIONS...COOLER TEMPS AND LOWER DEW POINTS FOLLOWING THE
PASSAGE OF THE FIRST LINE OF STORMS.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ACROSS THE BEACHES OF
NYC AND LONG ISLAND.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
THE UPPER LEVEL LOW CLOSES OFF AND FINALLY BEGINS PUSHING INTO THE
REGION LATE THIS AFTERNOON INTO THE EVENING. WITH PW VALUES STILL
AROUND 1 INCH BEHIND THE FRONT THROUGH THE EVENING...DECENT SFC
BASED CAPE BETWEEN 500 AND 1000 J/KG...AND GOOD LIFT WITH THE VORT
MAX MOVING THROUGH THE TRI STATE REGION...HAVE KEPT THE CHC FOR
PRECIP IN THE FORECAST FOR THE EVENING HOURS. HOWEVER...THE
COOLER...DRIER AIR MOVES IN BY 06Z...CREATING MORE STABLE
CONDITIONS. SO TAPERED OFF POPS FOR THE REST OF THE NIGHT INTO
TOMORROW. WITH THE UPPER LEVEL ENERGY REMAINING IN PLACE DURING
THE DAY TOMORROW...HAVE KEPT THE MENTION OF AFTERNOON PRECIP
DEVELOPMENT. HOWEVER...WITH LITTLE INSTABILITY AND LOW SHEAR...NOT
EXPECTING ANYTHING MORE THAN SHOWERS...MAINLY IN THE NORTHERN HALF
OF THE CWA WHERE THE MAIN UPPER LEVEL ENERGY LOOKS TO PASS.

850MB TEMPS COOL OFF GREATLY IN THE WAKE OF THE FRONT WITH THE
STRONG NORTHWESTERLY FLOW...LEADING TO BELOW NORMAL TEMPS FOR
OVERNIGHT LOWS TONIGHT AND HIGHS TOMORROW.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
CYCLONIC FLOW ALOFT ON TUE. STEEP LOW LVL LAPSE RATES WILL CREATE
ENOUGH INSTABILITY FOR THE GENERATION OF SHRA. SB CAPE APPEARS
SUFFICIENT FOR TSTMS ATTM SO INCLUDED THEM IN THE FCST. RISING
HEIGHTS ON WED PROVIDE ENOUGH CAPPING TO KEEP CONVECTION LIMITED TO
CU DEVELOPMENT. HAVE THEREFORE LEFT THE FCST DRY. THE H5 LOW REACHES
CANADA BY THU...RESULTING IN DRY NW FLOW ALOFT. CAP EVEN STRONGER SO
DRY. TRANSITION TO ZONAL FLOW FRI. REMNANT PACIFIC SHRTWV PROGGED TO
SPARK A ROUND OF CONVECTION IN THE LATE THU NGT INTO FRI NGT PERIOD.
12Z ECMWF AND 00Z GFS DIFFER ON THE TIMING...SO POPS UNCHANGED FOR
NOW WITH THE ENTIRE PERIOD COVERED IN LOW CHANCES. CHANGED WEATHER
TYPE TO INDICATE A BETTER CHANCE FOR TSTMS HOWEVER. THE NHC FCST
DOES NOT SUPPORT THE 00Z GFS REPRESENTATION OF DEBBY...SO THE HOTTER
12Z ECMWF SOLN HAS BEEN USED FOR THE WEEKEND. ALTHOUGH AN ISOLD TSTM
CANNOT BE RULED OUT...IT IS TOO UNCERTAIN TO ADDS POPS THIS FAR OUT
SO THE FCST HAS BEEN KEPT DRY FOR NOW. LIMITING FACTORS INCLUDE
CAPPING AND THE TIMING AND PLACEMENT OF ANY TRIGGERS.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
A COLD FRONT PASSES THROUGH THIS AFTERNOON.

CIGS COULD LOWER TO IFR/MVFR LEVELS WITH VSBYS 2SM OR LESS IN
SHRA/TSTMS TODAY...OTHERWISE VFR CONDITIONS.

ADDITIONAL THUNDERSTORMS AFTER THE FIRST ROUND EARLY THIS MORNING
WILL BE POSSIBLE AHEAD OF A COLD FRONT. BEST GUESS FOR THESE
STORMS WOULD BE ROUGHLY 15-17Z IN THE CITY...BUT THIS COULD BE OFF
BY AN HOUR OR TWO. UPPER LOW COULD BRING ANOTHER ROUND OF
THUNDERSTORMS IN THE 20-24Z TIME FRAME...BUT LOW CONFIDENCE IN
TIMING AND OCCURRENCE RIGHT NOW.

TIMING OF WIND SHIFT INTO NW MAY BE OFF BY A COUPLE OF HOURS.
GUSTS MIGHT NOT BE AS FREQUENT AS IMPLIED IN TAFS.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: GUSTS THIS AFTERNOON MAY BE ONLY OCCASIONAL.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.

KJFK FCSTER COMMENTS: GUSTS THIS AFTERNOON MAY BE ONLY
OCCASIONAL.

KLGA FCSTER COMMENTS: IFR CEILINGS COULD PREVAIL UNTIL 1030Z. GUSTS
THIS AFTERNOON MAY BE ONLY OCCASIONAL.

KTEB FCSTER COMMENTS: GUSTS THIS AFTERNOON MAY BE ONLY
OCCASIONAL.

KHPN FCSTER COMMENTS: OCCASIONAL GUSTS UP TO 20 KT POSSIBLE THIS
AFTERNOON.

KISP FCSTER COMMENTS: OCCASIONAL GUSTS UP TO 20 KT POSSIBLE LATE
THIS AFTERNOON.

OUTLOOK FOR 06Z TUE THROUGH FRI...
.MON NIGHT...VFR.
.TUE...WIDELY SCT AFT CONVECTION WITH POSSIBLE MVFR CONDITIONS.
GUSTS UP TO 20 KT IN NW FLOW.
.WED...WIDELY SCT AFT CONVECTION WITH POSSIBLE MVFR CONDITIONS.
.THU...VFR.
.FRI...POSSIBLE AFT/EVE CONVECTION.

&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO INCREASE AHEAD OF AN APPROACHING
COLD FRONT. SCA REMAINS IN EFFECT FOR THE EASTERN OCEAN WATERS
WITH POSSIBLE 3 TO 5 FT SEAS LATER TODAY...AND OCCASIONAL GUSTS UP
TO 25 KTS. THESE CONDITIONS ARE EXPECTED TO DIMINISH LATE
TONIGHT...BUT THEN INCREASE ONCE AGAIN WITH THE STRONG
NORTHWESTERLY FLOW TOMORROW. MARGINAL SCA CONDITIONS ARE POSSIBLE
AGAIN LATE TOMORROW MORNING INTO THE AFTERNOON.

WINDS AND SEAS BLW SCA LVLS TUE NGT THRU FRI. THE 00Z GFS POSITION
OF DEBBY IS NOT SUPPORTED BY OFFICIAL NHC FCSTS...SO WAVEWATCH WAS
NOT USED FRI AND BEYOND.

&&

.HYDROLOGY...
MODELS IN GOOD AGREEMENT WITH A GENERAL CONSENSUS OF 0.5 TO 1.0
INCHES TOTAL EXPECTED THROUGH THE DAY...WITH POSSIBLE HIGHER
AMOUNTS IN THUNDERSTORMS.

IN TERMS OF FLOODING...MOSTLY MINOR AND POOR DRAINAGE FLOODING WITH
ISOLATED FLASH FLOODING POSSIBLE WITH STRONGER THUNDERSTORMS THAT
DEVELOP...ESPECIALLY WITH TRAINING OF CELLS. THIS INVOLVES A SERIES
OF THUNDERSTORMS THAT WILL BE MOVING ACROSS A PARTICULAR AREA

WIDESPREAD SIGNIFICANT PCPN IS NOT EXPECTED TUE NGT THRU NEXT
WEEKEND.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT TUESDAY FOR ANZ350-353.

&&

SYNOPSIS...SEARS/12
NEAR TERM...GC/SEARS
SHORT TERM...SEARS
LONG TERM...12
AVIATION...JC
MARINE...SEARS/12
HYDROLOGY...SEARS/12
Hazardous weather outlook, Jun 25, 10:27 AM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1027 AM EDT MON JUN 25 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-261000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
1027 AM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST UNTIL THE PASSAGE
OF A COLD FRONT THIS AFTERNOON FROM WEST TO EAST. A FEW STORMS
COULD PRODUCE FREQUENT LIGHTNING...HEAVY RAIN...SMALL HAIL AND
WIND GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS AFTERNOON.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-081-178-179-261000-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
1027 AM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST UNTIL THE PASSAGE
OF A COLD FRONT THIS AFTERNOON FROM WEST TO EAST. A FEW STORMS
COULD PRODUCE FREQUENT LIGHTNING...HEAVY RAIN...SMALL HAIL AND
WIND GUSTS UP TO 40 MPH.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE OCEAN BEACHES OF
NEW YORK CITY AND LONG ISLAND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS AFTERNOON.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-261000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1027 AM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST UNTIL THE PASSAGE
OF A COLD FRONT THIS AFTERNOON FROM WEST TO EAST. A FEW STORMS
COULD PRODUCE FREQUENT LIGHTNING...HEAVY RAIN...SMALL HAIL AND
WIND GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 25, 7:43 AM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
743 AM EDT MON JUN 25 2012

NYZ078>081-251245-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
743 AM EDT MON JUN 25 2012

...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY...

AT 741 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM ISLIP TO ROBERT MOSES STATE PARK...MOVING
NORTHEAST AT 30 MPH.

THESE STORMS WILL BE...
  NEAR RONKONKOMA BY 750 AM.
  NEAR FARMINGVILLE BY 800 AM.
  NEAR PATCHOGUE BY 805 AM.
  NEAR CORAM BY 810 AM.
  NEAR MIDDLE ISLAND BY 815 AM.
  NEAR SHIRLEY BY 825 AM.

FREQUENT CLOUD TO GROUND LIGHTNING...AND HAIL UP TO NICKEL SIZE ARE
EXPECTED WITH THESE STORMS. VERY HEAVY RAIN...WITH RAINFALL RATES OF
UP TO 2 INCHES AN HOUR...COULD ALSO CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4066 7330 4067 7324 4064 7321 4066 7321
      4067 7305 4075 7289 4074 7302 4071 7309
      4072 7312 4069 7315 4070 7324 4068 7330
      4070 7330 4077 7328 4097 7285 4098 7265
      4077 7269 4066 7306 4062 7331

GOODMAN
Special weather statement, Jun 25, 8:24 AM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
824 AM EDT MON JUN 25 2012

NYZ079>081-251330-
NORTHEAST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST SUFFOLK-
824 AM EDT MON JUN 25 2012

...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...

AT 820 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MASTIC BEACH...OR NEAR SHIRLEY...AND MOVING
NORTHEAST AT 35 MPH.

THIS STORM WILL BE...
  5 MILES SOUTHEAST OF MANORVILLE BY 830 AM.
  NEAR WESTHAMPTON BY 840 AM.
  NEAR RIVERHEAD BY 845 AM.
  NEAR SHINNECOCK HILLS BY 900 AM.
  NEAR SOUTHAMPTON BY 905 AM.
  NEAR BRIDGEHAMPTON BY 915 AM.

SMALL HAIL...AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN
HOUR...COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4087 7235 4071 7291 4075 7289 4074 7294
      4080 7298 4114 7225 4110 7231 4105 7224
      4105 7212 4102 7212 4112 7214 4116 7220
      4117 7219 4105 7208 4101 7211 4102 7206
      4100 7204

GOODMAN
Special weather statement, Jun 25, 8:27 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
827 AM EDT MON JUN 25 2012

NYZ078>080-177>179-251330-
NORTHEAST SUFFOLK-NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHERN
NASSAU-SOUTHERN QUEENS-SOUTHWEST SUFFOLK-
827 AM EDT MON JUN 25 2012

...STRONG THUNDERSTORMS WILL IMPACT NASSAU...QUEENS AND SUFFOLK
COUNTIES...

AT 824 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
PORT JEFFERSON TO NORTHPORT TO KENNEDY AIRPORT...AND MOVING EAST AT
40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4059 7382 4059 7383 4064 7384 4094 7347
      4091 7341 4096 7339 4093 7335 4091 7321
      4098 7312 4098 7270 4074 7298 4065 7338
      4067 7324 4064 7321 4066 7321 4067 7307
      4065 7311 4058 7356 4059 7378 4054 7394

GOODMAN
Special weather statement, Jun 25, 8:39 AM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
839 AM EDT MON JUN 25 2012

CTZ007-008-011-012-251345-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN
NEW LONDON-
839 AM EDT MON JUN 25 2012

...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX AND NEW LONDON
COUNTIES...

AT 837 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESTER...AND MOVING EAST AT 20 MPH.

THIS STORM WILL BE...
  6 MILES NORTH OF OLD SAYBROOK BY 850 AM.
  5 MILES NORTH OF OLD LYME BY 855 AM.
  NEAR NORTH LYME BY 900 AM.
  6 MILES SOUTH OF SALEM BY 910 AM.
  5 MILES NORTH OF WATERFORD BY 925 AM.
  5 MILES NORTH OF NEW LONDON BY 930 AM.

PEOPLE IN MIDDLESEX AND NEW LONDON COUNTIES...INCLUDING CHESTER...
NORTH LYME...GALES FERRY AND LEDYARD CENTER...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4142 7179 4140 7184 4134 7182 4132 7184
      4133 7194 4130 7198 4131 7208 4129 7211
      4130 7217 4132 7219 4128 7220 4129 7224
      4126 7233 4126 7255 4129 7256 4143 7261
      4165 7201 4164 7178

GOODMAN
Local storm report, Jun 25, 10:12 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1012 AM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     MARINE TSTM WIND BAYVILLE                40.91N  73.56W
06/25/2012  M51 MPH          NASSAU             NY   MESONET

            MESONET

0755 AM     MARINE TSTM WIND EATONS NECK             40.95N  73.39W
06/25/2012  M45 MPH          SUFFOLK            NY   MESONET

            MESONET

0915 AM     MARINE TSTM WIND NEW LONDON              41.35N  72.10W
06/25/2012  M45 MPH          NEW LONDON         CT   MESONET

            MESONET

&&

PICCA
Local storm report, Jun 25, 10:22 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1022 AM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     FLASH FLOOD      1 ESE MASSAPEAG         41.45N  72.07W
06/25/2012                   NEW LONDON         CT   PUBLIC

            ROUTE 12 AT STODDARDS WHARF RD CLOSED DUE TO FLOODING

&&

PICCA

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:52 AM EDTSpecial Weather StatementOKXPutnam53 min
Jun 25, 7:25 AM EDTSpecial Weather StatementOKXBronx65 min
Jun 25, 7:41 AM EDTSpecial Weather StatementOKXKings, Queens, Richmond64 min
Jun 25, 7:43 AM EDTSpecial Weather StatementOKXSuffolk62 min
Jun 25, 7:49 AM EDTSpecial Marine WarningOKX56 min
Jun 25, 7:51 AM EDTSpecial Marine WarningOKX54 min
Jun 25, 8:13 AM EDTSpecial Marine WarningOKX62 min
Jun 25, 8:27 AM EDTSpecial Weather StatementOKXNassau63 min
Jun 25, 8:36 AM EDTSpecial Marine WarningOKX54 min
Jun 25, 8:44 AM EDTAreal Flood AdvisoryOKXNassau, Queens, Suffolk2 hr
Jun 25, 8:47 AM EDTSpecial Marine WarningOKX58 min
Jun 25, 9:16 AM EDTSevere Thunderstorm WarningOKXSuffolk29 min
Jun 25, 9:25 AM EDTSpecial Marine WarningOKX65 min
Jun 25, 9:36 AM EDTAreal Flood AdvisoryOKXSuffolk54 min
Jun 25, 9:45 AM EDTSpecial Marine WarningOKX60 min
Jun 25, 2:03 PM EDTSpecial Weather StatementOKXOrange57 min
Jun 25, 2:06 PM EDTSpecial Weather StatementOKXWestchester54 min
Jun 25, 2:36 PM EDTSpecial Weather StatementOKXPutnam, Rockland, Westchester54 min
Jun 25, 2:40 PM EDTSpecial Weather StatementOKXPutnam, Rockland, Westchester50 min
Jun 25, 3:29 PM EDTSpecial Weather StatementOKXBronx, Putnam, Rockland, Westchester46 min
Jun 25, 3:46 PM EDTSmall Craft AdvisoryOKX36 hr
Jun 25, 3:55 PM EDTSpecial Weather StatementOKXKings, New York, Richmond50 min
Jun 25, 4:08 PM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more52 min
Jun 25, 4:18 PM EDTSpecial Weather StatementOKXWestchester42 min
Jun 25, 4:44 PM EDTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Queens, Richmond61 min
Jun 25, 4:57 PM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more71 min
Jun 25, 5:20 PM EDTSpecial Weather StatementOKXNassau, Queens55 min
Jun 25, 5:49 PM EDTSevere Thunderstorm WarningOKXSuffolk41 min
Jun 25, 5:53 PM EDTSpecial Marine WarningOKX52 min
Jun 25, 6:01 PM EDTAreal Flood AdvisoryOKXSuffolk59 min
Jun 25, 6:44 PM EDTSpecial Marine WarningOKX46 min
Jun 25, 7:29 PM EDTSpecial Marine WarningOKX33 min
Jun 25, 7:38 AM EDTSpecial Weather StatementOKX67 min
Jun 25, 8:39 AM EDTSpecial Weather StatementOKX66 min
Jun 25, 8:45 AM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region2 hr
Jun 25, 9:12 AM EDTFlash Flood WarningOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region3 hr
Jun 25, 5:37 PM EDTSpecial Weather StatementOKX53 min

Nearby

Special Marine Warnings in New York, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.